Lung Cancer Home > Tarceva Overdose
Based on cases where people have taken too much Tarceva (erlotinib), overdose symptoms may include a rash and severe diarrhea, among others. However, the specific effects will depend on how much of the medicine was taken and whether it was taken in combination with other substances. Treatment may include pumping the stomach, administering activated charcoal, and relieving any symptoms that occur.
Tarceva® (erlotinib) is a prescription medication used to treat people with advanced non-small cell lung cancer and people with advanced pancreatic cancer (cancer of the pancreas). As with most medications, it is possible to take too much Tarceva. The specific effects of an overdose would likely vary, however, depending on a number of factors, such as the Tarceva dosage and whether it was taken with any other medicines or substances.
Based on information from studies that looked at the effects of large Tarceva doses on healthy people and people with cancer, possible effects of an overdose with Tarceva may include:
- Severe diarrhea
- Increase in liver enzymes, which could be a sign of liver inflammation or damage.
The treatment for a Tarceva overdose may vary. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Possible supportive care for an overdose of Tarceva may include medications to treat severe diarrhea and intravenous (IV) fluids to treat dehydration, should it occur.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Tarceva.